Medical Questions > Conditions and Diseases > Digestive and Bowel Disorders Forum

diarrhea with dark/green or black stools

Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....
User Profile
I had my gallbladder took out about 3 yrs ago. For the past month, I have experienced diarrhea with dark/green or black stools. At the beginning of this week, I started having steady pain on my left side under my ribcage. But as of yesterday it has gotten increasingly worse. I can't bend because of the pain and it is hurting so much that its taking my breath. This morning when I got up ,the pain is also in my left side of arm/chest.Please help!


Did you find this post helpful?
|

User Profile
replied May 16th, 2012
Digestive and Bowel Disorders Answer A34981
Hello,

Welcome to ehealthforum and thanks for writing

Diarrhoea after gall bladder removal is a complaint often explained by the patients which can be due to increase in the bile acids which enter the large intestine directly and cause frequent stools.If the symptoms are frequent then you might require antidiarrhoeal medications along with drugs that impair absorption of bile acids.

A change in the dist would also help as :
1)Limit food intake that can cause diarrhoea as caffeine,dairy products,oily food items and very sweet food products.

2)Have small frequent meals in a day.

3)Increase the fibre intake in diet as more of oats,bran,cereals,pulses etc.

4)Maintain adequate hydration.

5)Restrict smoking use.

Regarding the pain under rib cage it can be due to gastritis,peptic ulcer disease,myositis(muscle inflammation)or liver problems.Consider taking Tums empty stomach once in the morning and observe for changes.

I would also advice you to visit your treating Surgeon once for evaluation so that if any medications are required they can be prescribed accordingly.

Take care!


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.